From Pembroke Pines, Florida, USA:
For the past two months, my blood sugars are very low at night, and then by 9:00 am, it is elevated. I am on Glucophage twice a day with Amaryl at dinner. My doctor's assistant switched me from Amaryl to glipizide, but it made it worse. Even my day readings were up. Can my menstrual cycle or the hormone in the pill cause this?
It has been three weeks since I left two messages on the nurse voice mail, and no one has called me.Out of desperation I started the "Zone" way of eating and it made the readings low, so I came off all the diabetes medications and my readings are within the normal range at any given time. However, after two weeks, it is starting to creep up, to 150 mg/dl [8.3 mmol/L]. Can any of this be explained?
The Amaryl [glimepiride] or the glipizide had the greatest hypoglycemic potential. I would suggest you could have increased your Glucophage [metformin] and decreased the Amaryl and possibly prevented the problem. It is possible to have your menstrual cycle or hormone pills induce additional insulin resistance and raise blood sugars late in your cycle before you have withdrawal bleeding. I would anticipate you will probably have to go back on medications.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.